Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 16, 2014, 2:53 PM EST. It took effect at Nov 17, 2014, 3:33 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 2:53 PM EST (19:53 UTC)
- In effect from
- Nov 17, 2014, 3:33 PM EST
- Expired
- Nov 18, 2014, 2:26 PM EST
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS73 KGRR 161953 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 253 PM EST SUN NOV 16 2014 LMZ844>849-170400- /O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.UPG.KGRR.GL.A.0008.141117T2100Z-141118T1800Z/ /O.NEW.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 253 PM EST SUN NOV 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KNOTS INTO MONDAY. WINDS THEN BECOMING WEST/NORTHWEST AND INCREASING TO GALES LATE MONDAY THROUGH EARLY TUESDAY. * WAVES...3 TO 5 FEET INTO MONDAY. BUILDING TO 6 TO 10 FEET BY MONDAY EVENING...AND AS HIGH AS 9 TO 13 FEET MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
8 follow-up statements
990 WHUS73 KGRR 170154 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 854 PM EST SUN NOV 16 2014 LMZ844>849-171000- /O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.CON.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 854 PM EST SUN NOV 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS INTO MONDAY. WINDS THEN BECOMING WEST/NORTHWEST AND INCREASING TO GALES LATE MONDAY THROUGH EARLY TUESDAY. * WAVES...3 TO 5 FEET INTO MONDAY. BUILDING TO 6 TO 10 FEET BY MONDAY EVENING...AND AS HIGH AS 9 TO 13 FEET MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
757 WHUS73 KGRR 170822 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 AM EST MON NOV 17 2014 LMZ844>849-171630- /O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.CON.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 322 AM EST MON NOV 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... * WINDS...WEST 15 TO 25 KNOTS INCREASING TO GALES THIS AFTERNOON THROUGH TONIGHT INTO TUESDAY. * WAVES...3 TO 5 FEET BUILDING TO 6 TO 10 FEET BY THIS EVENING... AND AS HIGH AS 9 TO 13 FEET TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
690 WHUS73 KGRR 171500 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 AM EST MON NOV 17 2014 LMZ844>849-172300- /O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.CON.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1000 AM EST MON NOV 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... * WINDS...WEST 30 KNOTS INCREASING TO GALES THIS AFTERNOON THROUGH TONIGHT INTO TUESDAY. * WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET BY THIS EVENING... AND AS HIGH AS 9 TO 13 FEET TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
195 WHUS73 KGRR 172033 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 PM EST MON NOV 17 2014 LMZ844>849-180445- /O.CAN.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.EXT.KGRR.GL.W.0016.141117T2033Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 333 PM EST MON NOV 17 2014 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS...INCREASING TO WEST GALES TO 40 KNOTS THIS EVENING...AND LASTING INTO TUESDAY. * WAVES...BUILDING TO AS HIGH AS 10 TO 15 FEET TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
673 WHUS73 KGRR 180143 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 843 PM EST MON NOV 17 2014 LMZ844>849-180945- /O.CON.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 843 PM EST MON NOV 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...WEST GALES 35 TO 40 KNOTS OVERNIGHT INTO TUESDAY. * WAVES...BUILDING TO AS HIGH AS 10 TO 15 FEET OVERNIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
853 WHUS73 KGRR 180815 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EST TUE NOV 18 2014 LMZ844>849-181615- /O.CON.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 315 AM EST TUE NOV 18 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST GALES 35 KNOTS TODAY. * WAVES...AS HIGH AS 9 TO 13 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
125 WHUS73 KGRR 181549 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 AM EST TUE NOV 18 2014 LMZ844>849-182100- /O.CON.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1049 AM EST TUE NOV 18 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST GALES 35 KNOTS THIS AFTERNOON BECOMING SOUTHWEST 15 TO 25 KNOTS TONIGHT THEN WEST TO 30 KNOTS WEDNESDAY. * WAVES...AS HIGH AS 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET TONIGHT AND CONTINUING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
738 WHUS73 KGRR 181926 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 226 PM EST TUE NOV 18 2014 LMZ844>849-190330- /O.CAN.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/ /O.NEW.KGRR.SC.Y.0064.141118T1926Z-141121T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 226 PM EST TUE NOV 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 30 KNOTS TONIGHT BACKING TO THE SOUTH TOWARD MORNING THEN VEERING TO SOUTHWEST BY MIDDAY. . * WAVES...AS HIGH AS 6 TO 9 THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 16, 12:45 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 16, 12:45 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 PM EST SUN NOV 16 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 330 AM EST SUN NOV 16 2014
UNSEASONABLY COLD WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEK
WITH SEVERAL MORE CHANCES FOR ACCUMULATING SNOW. LAKE EFFECT SNOW
SHOWERS WILL CONTINUE TO DEVELOP TODAY AND ANOTHER LOW PRESSURE
SYSTEM AND COLD FRONT WILL BRING MORE SNOW SHOWERS TONIGHT. WINDY
AND UNSEASONABLY COLD WEATHER IS ANTICIPATED EARLY TO MIDWEEK WITH
LAKE EFFECT SNOW SHOWERS.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM EST SUN NOV 16 2014
SW FLOW LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP THROUGH
THE DAY WITH H8 TEMPS DOWN AROUND -11 TO -12 C AND DEEP LOW TO MID
LEVEL MOISTURE IN PLACE ALONG WITH SOME WEAK TO MODERATE LIFT UP
INTO THE DGZ. NO CHANGES TO OUR ONGOING WINTER HEADLINES ARE
NECESSARY EARLY THIS MORNING WITH KGRR RADAR TREND AND SFC OBS
SHOWING SNOW ACROSS THE ADVISORY AREA.
LOW PRESSURE TRACKING SE THROUGH THE NORTHERN GREAT LAKES REGION
AND A COLD FRONT WILL BRING MORE SNOW SHOWERS TONIGHT WITH LIGHT
ADDITIONAL ACCUMULATIONS.
IT WILL BECOME WINDY MONDAY AS WEST WINDS RAMP UP TO 20 TO 30
MPH. WEST FLOW LAKE EFFECT SNOW SHOWERS WILL BECOME WIDESPREAD
WITH DEEP MOISTURE IN PLACE AND AS H8 TEMPS FALL TO -16 C MONDAY
AFTERNOON AND EVENING.
THE SAME GENERAL WX PATTERN WILL CONTINUE MONDAY NIGHT THROUGH
TUESDAY WITH UNSEASONABLY COLD AND BREEZY TO WINDY CONDITIONS AND
WEST TO WNW FLOW LAKE EFFECT SNOW SHOWERS. ADDITIONAL LAKE EFFECT
SNOW ACCUMULATIONS ARE LIKELY MONDAY THROUGH TUESDAY WITH
HAZARDOUS TRAVEL CONDITIONS ANTICIPATED ACROSS MUCH OF OUR AREA.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 330 AM EST SUN NOV 16 2014
DEEP UPPER TROUGHING IS IN PLACE ACROSS THE GREAT LAKES REGION TO
BEGIN THE LONG TERM TUESDAY NIGHT. IT REMAINS IN PLACE INTO FRIDAY.
AIR WILL BE PLENTY COLD ENOUGH FOR THE LAKE EFFECT SNOW TO CONTINUE
TUESDAY NIGHT THROUGH FRIDAY. LIKE THE ECMWF/S SOLUTION IN KEEPING
THE UPPER TROUGH AND COLD AIR A LITTLE LONGER. THE GFS LIFTS IT OUT
A BIT QUICKER.
LAKE SNOWS SHOULD CONTINUE PRETTY MUCH UNABATED THROUGH THE WORK
WEEK OR THROUGH FRIDAY IT APPEARS. MULTIPLE SHORTWAVES WILL BE
ROTATING THROUGH THE UPPER FLOW WHICH WILL ENHANCE LAKE EFFECT AT
TIMES BY PROVIDING SYNOPTIC SCALE LIFT. THESE LOOK TO SWING THROUGH
WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. IT WILL REMAIN COLD
THROUGH THE END OF THE WEEK.
THE PATTERN SHIFTS TO MORE OF A ZONAL FLOW AS WE HEAD INTO NEXT
WEEKEND WITH A MODERATION IN 850MB TEMPS TO ABOVE ZERO C. LAKE
EFFECT SHOULD END WITH A WARMER LOOKING SYSTEM FOR NEXT WEEKEND.
WARMING UP ENOUGH FOR RAIN THOUGH IS STILL A QUESTION MARK. GFS
IMPLIES WARMER...BUT GIVEN THE PATTERN THIS WEEK I HAVE DOUBTS AS TO
WARMING ENOUGH FOR RAIN NEXT WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1245 PM EST SUN NOV 16 2014
TRENDS IN CONDITIONS ASSOCIATED WITH LAKE EFFECT SNOW SHOWERS IS
THE MAIN FOCUS OF THE 18Z FCSTS. BAND OF SNOW SHOWERS ORIENTED
FROM WSW TO ENE IS CURRENTLY IMPACTING MAINLY THE KGRR TERMINAL
WITH MUCH BETTER CONDITIONS ON EITHER SIDE OF THIS AT THE
REMAINING SITES. WE EXPECT THE BETTER SNOW SHOWERS WILL TRANSITION
TO MORE OF A SSW ORIENTATION AND WILL IMPACT THE KMKG TERMINAL
MORE SO LATER THIS AFTERNOON WITH IFR CONDITIONS AND BELOW LIKELY THERE.
THE OTHER SITES WILL LIKELY SEE IMPROVING CONDITIONS.
A BAND OF SNOW SHOWERS IS EXPECTED TO SHIFT THROUGH THE AREA FROM
THE WEST TO EAST OVERNIGHT TONIGHT INTO THE MORNING HOURS
TOMORROW. THIS WILL PRODUCE A FEW HOURS OF MVFR CONDITIONS INLAND
WITH IFR CONDITIONS CLOSER TO THE LAKE. A BRIEF BREAK IN THE SNOW
SHOWERS WILL OCCUR LATE MON MORNING BEFORE LAKE EFFECT PICKS UP
TOWARD THE END OF THE PERIOD AND WIND GUSTS INCREASE INTO THE
20-30 KNOT RANGE.
&&
.MARINE...
ISSUED AT 947 AM EST SUN NOV 16 2014
WE HAVE ISSUED A GALE WATCH FOR THE PERIOD FROM LATE MONDAY
THROUGH 18Z TUE FOR THE ENTIRE NEARSHORE AREA. WE WILL BE KEEPING
THE SMALL CRAFT ADVISORY IN EFFECT UNTIL THE GALE WATCH BECOMES
VALID.
LATEST DATA CONTINUES TO INDICATE THAT THE STRONG COLD AIR
ADVECTION MOVING IN OVER THE WARMER WATERS HAS A VERY GOOD
POTENTIAL TO MIX DOWN GALES BEGINNING TOWARD MON EVENING AND
LASTING THROUGH TUE MORNING.
&&
.HYDROLOGY...
ISSUED AT 330 AM EST SUN NOV 16 2014
NO HYDRO ISSUES ANTICIPATED DUE TO UNSEASONABLY COLD WEATHER
THROUGH THE UPCOMING WEEK AND ALL PCPN WILL FALL IN THE FORM OF
SNOW.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ037-
038-043-044-050-051-056>058-064-065-071.
LM...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR LMZ844>849.
&&
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...DUKE
AVIATION...NJJ
HYDROLOGY...LAURENS
MARINE...NJJHazardous weather outlook, Nov 16, 7:29 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 729 AM EST SUN NOV 16 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171230- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 729 AM EST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY AND TONIGHT WITH ADDITIONAL ACCUMULATIONS ACROSS WESTERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MARKED INCREASE IN BOTH LAKE EFFECT SNOW AND WIND WILL OCCUR STARTING MIDDAY MONDAY LASTING INTO MUCH OF THE DAY ON TUESDAY. THE COMBINATION OF WIND AND HEAVY LAKE EFFECT SNOW DURING THIS TIME FRAME WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DUE TO LIMITED VISIBILITIES AND SNOW COVERED AND SLIPPERY ROADS. THESE CONDITIONS WILL AFFECT MUCH OF THE AREA. THE MONDAY EVENING COMMUTE AS WELL AS THE TUESDAY MORNING COMMUTE WILL BE AFFECTED BY POOR TRAVEL CONDITIONS. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS MONDAY NIGHT AND TUESDAY. COLD CONDITIONS AND CONTINUING LAKE EFFECT SNOW ARE EXPECTED MUCH OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-171230- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 729 AM EST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALLER CRAFT WILL EXIST BOTH TODAY AND TONIGHT ON LAKE MICHIGAN WITH WAVES IN THE 3 TO 6 FOOT RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS WILL DETERIORATE FURTHER ON LAKE MICHIGAN MONDAY INTO TUESDAY WITH WAVES PUSHING TOWARDS 10 FEET INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 16, 10:19 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 AM EST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW SOUTH HAVEN 42.40N 86.27W
11/16/2014 M4.0 INCH VAN BUREN MI CO-OP OBSERVER
&&
EBWLocal storm report, Nov 16, 11:23 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM SNOW 5 NNE ORANGEVILLE 42.61N 85.49W
11/16/2014 M5.0 INCH BARRY MI PUBLIC
TOTAL SNOWFALL IN YANKEE SPRINGS.
&&
EBWLocal storm report, Nov 16, 12:12 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 3 SE JENISON 42.88N 85.79W
11/16/2014 M2.5 INCH OTTAWA MI BROADCAST MEDIA
SNOW DURATION 18 HOURS.
&&
EBWLocal storm report, Nov 16, 12:13 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1213 PM EST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW GRAND RAPIDS 42.96N 85.66W
11/16/2014 M3.5 INCH KENT MI BROADCAST MEDIA
&&
EBWLocal storm report, Nov 16, 1:28 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 PM EST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 3 ENE KENTWOOD 42.89N 85.54W
11/16/2014 M3.0 INCH KENT MI OFFICIAL NWS OBS
CO-OP OBSERVER STATION NWS FORECAST OFFICE
GRAND RAPIDS /GRRM4/ SNOW DURATION 24 HOURS.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Nov 16, 2:02 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
202 PM EST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 1 NNE FREMONT 43.47N 85.94W
11/16/2014 M3.9 INCH NEWAYGO MI PUBLIC
STORM TOTAL SNOWFALL THROUGH 1 PM.
&&
EBWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:39 AM EST | Gale Watch | GRR | 5 hr | |
| Nov 16, 2:47 PM EST | Winter Storm Watch | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 8 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.